Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 25, 2021, 11:48 PM CDT for Elk County, Greenwood County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 11:48 PM CDT (04:48 UTC)
- Expired
- Jun 26, 2021, 12:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Wichita, KS
Counties Elk County, KS, Greenwood County, KS
The radar
The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WWUS83 KICT 260448 SPSICT Special Weather Statement National Weather Service Wichita KS 1148 PM CDT Fri Jun 25 2021 KSZ070-094-098-260530- Greenwood KS-Chautauqua KS-Elk KS- 1148 PM CDT Fri Jun 25 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Greenwood County in southeastern Kansas... Northern Chautauqua County in southeastern Kansas... Elk County in southeastern Kansas... * Until 1230 AM CDT. * At 1147 PM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Hamilton to 9 miles southwest of Eureka to 5 miles north of Cedar Vale...and moving east at 55 mph. wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Eureka, Howard, Moline, Longton, Hamilton, Severy, Grenola, Fall River, Elk Falls, Climax, Virgil, Eureka City Lake, Thrall, Eureka Airport, Fall River State Park, Hale, Fall River Lake and Piedmont. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms are not expected to become severe. && LAT...LON 3808 9596 3714 9597 3719 9652 3808 9651 TIME...MOT...LOC 0448Z 260DEG 48KT 3803 9615 3775 9644 3718 9646 $$ KETCHAM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 7:37 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 25, 7:37 PM CDT, 4 hours 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 737 PM CDT Fri Jun 25 2021 ...Updated Aviation Discussion... .SHORT TERM...(Through Tonight) Issued at 301 PM CDT Fri Jun 25 2021 Forecast highlights: Severe weather and flooding potential through tonight. Multiple rounds of showers/storms possible the next several days, which could pose additional flooding concerns, especially over southeast Kansas. Scattered to numerous thunderstorms are ongoing across east-central Kansas, in the vicinity of an east-west oriented boundary, being aided by shortwave energy and associated large-scale ascent overspreading from the west. The atmosphere is characterized by strong instability owing to good surface heating and rich boundary layer moisture. Deep layer shear is modest, with well above normal precipitable waters. The mid-levels are a bit more moist and a tad cooler today compared to yesterday, which at least partially explains why activity initiated earlier than yesterday. Per observational and model trends, storms should continue to develop/congeal along this boundary through the afternoon-evening, in response to the large scale ascent approaching from the west and a strengthening low-level jet. Primary threats will be large hail and damaging winds, although decent low-level CAPE values may support an isolated tornado threat before 9 PM. Mid-level lapse rates aren't quite as steep as yesterday, so hail sizes should be limited some, probably no larger than ping-pongs or golfballs. Thinking the greatest severe threat will be generally along/south of the Highway 50 corridor, although there is a conditional severe risk further north into central/north-central Kansas this evening- overnight as High Plains activity encounters greater instability as it rolls east. Furthermore, impressive precipitable water values and orientation of low-level boundary nearly parallel to mid/upper flow will also support training storms, very heavy rainfall rates, and potential flooding/flash flooding. Thinking the greatest threat for this will be from roughly Highway 50 on south/southeast, where a flood watch has been hoisted through about sunrise Saturday. .LONG TERM...(Saturday through Friday) Issued at 301 PM CDT Fri Jun 25 2021 There is increasing concern that especially southeast Kansas could see multiple rounds of showers/storms the next several days. The culprits will be a persistent upper trough just west/northwest of the region and associated favorable upper jet dynamics, amidst above normal precipitation waters and some semblance of a weak surface boundary draped across the region. Consequently, later shifts may need to consider extending the flood watch further into the future. If this forecast verifies, several inches of rain could fall across mainly southeast Kansas through mid-late next week, resulting in significant rises on area rivers and streams across especially southeast Kansas (as is supported by raw river model output). Stay tuned for later forecast. Temperature-wise, precipitation/clouds and the lingering central CONUS upper trough should support somewhat cooler than normal temperatures through the weekend and through much of next week, with daytime highs generally in the 80s and overnight lows in the 60s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 730 PM CDT Fri Jun 25 2021 Scattered to numerous showers and thunderstorms will impact the region this evening and overnight, gradually exiting eastward after 06z for central KS, and after 09z for eastern/southeast KS. Strong wind gusts, hail, and very heavy rainfall rates are expected with this activity. Potential for hit-or-miss showers and storms will continue across mainly southern and southeast Kansas for Saturday. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 69 83 66 84 / 90 60 40 20 Hutchinson 68 84 64 85 / 100 40 20 10 Newton 69 83 65 84 / 100 50 40 20 ElDorado 70 81 66 82 / 90 70 50 30 Winfield-KWLD 69 83 67 83 / 90 80 70 40 Russell 64 81 61 84 / 70 20 10 10 Great Bend 65 81 61 83 / 70 30 10 10 Salina 67 84 63 86 / 70 40 20 10 McPherson 67 84 63 85 / 80 40 20 10 Coffeyville 72 84 69 82 / 80 90 80 70 Chanute 71 83 69 82 / 90 80 80 60 Iola 71 83 69 82 / 100 80 80 60 Parsons-KPPF 72 83 69 82 / 90 90 80 70 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 AM CDT Saturday for KSZ052-053-068>072-082- 083-091>096-098>100. && SHORT TERM...ADK LONG TERM...ADK AVIATION...ADK
Hazardous weather outlook, Jun 25, 3:38 PM CDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 338 PM CDT Fri Jun 25 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 338 PM CDT Fri Jun 25 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Evening and Tonight Scattered to numerous thunderstorms are expected across the region through tonight. The strongest activity will be capable of half- dollar size hail, 60 to 70 mph winds, and possibly an isolated tornado. Additionally, locally very heavy rainfall is likely, which could support flooding and flash flooding concerns. Thinking the highest threat for severe weather and flooding will be generally along and south of the Highway 50 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Shower and thunderstorm chances are expected to remain in the forecast this weekend through mid to late next week, with the highest threat generally across southeast Kansas. While some strong storms are possible, there is increasing concern for multiple rounds of heavy rainfall, which may lead to flooding concerns. Significant rises on area rivers and streams are possible. Stay tuned for later forecasts. .SPOTTER INFORMATION STATEMENT... Reports of severe weather, flooding, and rainfall are always greatly appreciated. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Jun 25, 10:57 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1057 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM FLOOD HUMBOLDT 37.81N 95.44W
06/25/2021 ALLEN KS EMERGENCY MNGR
SEVERAL BLOCKS OF CITY STREETS FLOODED.
&&
MARTINSpecial weather statement, Jun 25, 11:02 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Wichita KS
1102 PM CDT Fri Jun 25 2021
KSZ069-093-260500-
Butler KS-Cowley KS-
1102 PM CDT Fri Jun 25 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Butler County in south central Kansas...
Northern Cowley County in south central Kansas...
* Until midnight CDT.
* At 1100 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Andover
to Derby to near Oxford...and moving east at 45 mph.
wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
El Dorado, Augusta, Rose Hill, Douglass, Udall, Leon, Burden,
Atlanta, Latham, Rosalia, Rock, Cassoday, Cambridge, El Dorado
State Park, El Dorado Airport, Beaumont, Winfield City Lake and El
Dorado Lake.
LAT...LON 3728 9715 3755 9715 3808 9676 3808 9652
3727 9653
TIME...MOT...LOC 0402Z 265DEG 40KT 3772 9715 3755 9726 3732 9720
KETCHAMSpecial weather statement, Jun 25, 11:17 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Wichita KS
1117 PM CDT Fri Jun 25 2021
KSZ096-100-260500-
Labette KS-Neosho KS-
1117 PM CDT Fri Jun 25 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Labette County in southeastern Kansas...
Neosho County in southeastern Kansas...
* Until midnight CDT.
* At 1115 PM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 8 miles
northwest of Walnut to Cherryvale...and moving east at 30 mph.
wind gusts up to 50 mph will be possible with these storms.
* Locations impacted include...
Parsons, Chanute, Erie, St. Paul, Thayer, Galesburg, Stark,
Earlton, Lake Parsons, Parsons Tri City Airport, Dennis, Big Hill
Lake, Chanute Airport and South Mound.
LAT...LON 3723 9552 3773 9552 3773 9509 3739 9509
3738 9508 3724 9508
TIME...MOT...LOC 0417Z 270DEG 26KT 3771 9516 3725 9553
KETCHAMLocal storm report, Jun 25, 11:24 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM FLASH FLOOD NEWTON 38.04N 97.34W
06/25/2021 HARVEY KS LAW ENFORCEMENT
LOT OF STREET FLOODING ONGOING IN NEWTON AT
THIS TIME...INCLUDING SEVERAL STALLED
VEHICLES.
&&
MARTINLocal storm report, Jun 25, 11:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1140 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM FLASH FLOOD FLORENCE 38.24N 96.93W
06/25/2021 MARION KS LAW ENFORCEMENT
AT LEAST TWO WATER RESCUES IN THE
COUNTY...INCLUDING ONE ONGOING AS OF THIS
REPORT. WATER HAS ENTERED HOMES IN
GOESSEL...PEABODY...AND FLORENCE. NUMEROUS
CARS STUCK IN THE MUD...AND IN DITCHES.
&&
MARTINSpecial weather statement, Jun 25, 11:48 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 1148 PM CDT Fri Jun 25 2021 KSZ070-094-098-260530- Greenwood KS-Chautauqua KS-Elk KS- 1148 PM CDT Fri Jun 25 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Greenwood County in southeastern Kansas... Northern Chautauqua County in southeastern Kansas... Elk County in southeastern Kansas... * Until 1230 AM CDT. * At 1147 PM CDT...National Weather Service meteorologists were tracking strong thunderstorms along a line extending from near Hamilton to 9 miles southwest of Eureka to 5 miles north of Cedar Vale...and moving east at 55 mph. wind gusts up to 50 mph will be possible with these storms. * Locations impacted include... Eureka, Howard, Moline, Longton, Hamilton, Severy, Grenola, Fall River, Elk Falls, Climax, Virgil, Eureka City Lake, Thrall, Eureka Airport, Fall River State Park, Hale, Fall River Lake and Piedmont. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms are not expected to become severe. && LAT...LON 3808 9596 3714 9597 3719 9652 3808 9651 TIME...MOT...LOC 0448Z 260DEG 48KT 3803 9615 3775 9644 3718 9646 KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:17 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 58 min |
| Jun 25, 7:23 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 67 min |
| Jun 25, 7:27 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 63 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion | 61 min |
| Jun 25, 8:13 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 62 min |
| Jun 25, 8:17 PM CDT | Special Weather Statement | ICT | Rice | 28 min |
| Jun 25, 8:26 PM CDT | Special Weather Statement | ICT | Allen, Wilson, Woodson | 64 min |
| Jun 25, 8:35 PM CDT | River Flood Warning | ICT | Marion | 32 hr |
| Jun 25, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Greenwood | 55 min |
| Jun 25, 8:38 PM CDT | Special Weather Statement | ICT | Barton | 52 min |
| Jun 25, 8:45 PM CDT | Flash Flood Warning | ICT | Marion | 6 hr |
| Jun 25, 9:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 53 min |
| Jun 25, 9:10 PM CDT | Areal Flood Warning | ICT | Butler | 14 hr |
| Jun 25, 9:15 PM CDT | Special Weather Statement | ICT | McPherson | 30 min |
| Jun 25, 9:23 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 24 min |
| Jun 25, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 63 min |
| Jun 25, 9:45 PM CDT | Special Weather Statement | ICT | Harper | 45 min |
| Jun 25, 10:07 PM CDT | Special Weather Statement | ICT | Harvey | 68 min |
| Jun 25, 10:11 PM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 62 hr |
| Jun 25, 10:22 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 53 min |
| Jun 25, 10:25 PM CDT | Flash Flood Warning | ICT | Harvey | 9 hr |
| Jun 25, 10:25 PM CDT | Special Weather Statement | ICT | Sedgwick | 65 min |
| Jun 25, 10:43 PM CDT | Special Weather Statement | ICT | Sedgwick | 47 min |
| Jun 25, 10:48 PM CDT | Special Weather Statement | ICT | Lincoln, Russell | 57 min |
| Jun 25, 11:02 PM CDT | Special Weather Statement | ICT | Butler | 58 min |
| Jun 25, 11:09 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 66 min |
| Jun 25, 11:17 PM CDT | Special Weather Statement | ICT | Neosho | 43 min |
| Jun 26, 12:27 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk, Montgomery, Wilson, Woodson | 48 min |
| Jun 26, 1:12 AM CDT | Special Weather Statement | ICT | Labette, Montgomery, Neosho, Wilson | 48 min |
| Jun 26, 2:01 AM CDT | Special Weather Statement | ICT | Labette | 29 min |
| Jun 26, 2:06 AM CDT | River Flood Warning | ICT | Butler | 22 hr |
| Jun 26, 2:06 AM CDT | River Flood Warning | ICT | Butler, Cowley | 18 hr |
| Jun 26, 2:10 AM CDT | River Flood Warning | ICT | Butler | 13 hr |
| Jun 26, 2:10 AM CDT | River Flood Warning | ICT | Butler, Cowley | 18 hr |
| Jun 26, 2:29 AM CDT | River Flood Warning | ICT | Wilson | 42 hr |
| Jun 26, 2:29 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 63 hr |
| Jun 26, 2:29 AM CDT | River Flood Warning | ICT | Montgomery | 3 days |
| Jun 26, 2:31 AM CDT | River Flood Warning | ICT | Wilson | 17 hr |
| Jun 26, 2:58 AM CDT | Areal Flood Warning | ICT | Marion | 37 hr |
| Jun 26, 6:57 AM CDT | Areal Flood Warning | ICT | Harvey | 33 hr |
| Jun 26, 11:17 AM CDT | Areal Flood Warning | ICT | Butler | 28 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.